MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER FEMALE LENGTH

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER FEMALE LENGTH
Model Number 0169L16
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient felt there was no lubricant while inserting and felt catheter was swelling inside the patient.Also the customer was having catheter for few days and felt that the catheter need to be taken out and supposed that there was a change in products.
 
Event or Problem Description
It was reported that the patient felt there was no lubricant while inserting and felt catheter was swelling inside the patient.Also customer was having catheter for few days and felt need to take out and supposed there was a change in product.Per follow up via phone on (b)(6) 2021,the customer noted that the catheter starts sticking to the patient inside the urethra after about of week of use and gets worse as time progresses.
 
Additional Manufacturer Narrative
The reported event was inconclusive due to poor sample condition.An amber two way foley catheter was returned opened with original packaging.As the catheter was returned used and opened, unable to determine if the catheter had insufficient lubricant.A potential root cause for this failure could be operator error.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: do not use ointments or lubricants having a petrolatum base.They will damage the catheter.Visually inspect the product for any imperfections or surface deterioration prior to use." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
BARDEX LUBRICATH FOLEY CATHETER FEMALE LENGTH
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11363038
Report Number1018233-2021-00680
Device Sequence Number823534
Product Code EZC
UDI-Device Identifier00801741018008
UDI-Public(01)00801741018008
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2022
Device Model Number0169L16
Device Catalogue Number0169L16
Device Lot NumberNGDY1045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;